Hi Dr. Rassman,
Firstly, thank you for your awesome blog, it’s a brilliant resource for hair loss sufferers.
About 2 months ago I started using liquid rogaine in the evening instead of foam (I still use foam in the mornings). I did this because my hair is relatively long and I felt that the foam was just going on my hair rather than my scalp. My hair has been shedding like crazy recently and I’m wondering if this could be due to the switch to liquid in the evenings?
I’m hoping that now more minoxidil is reaching my scalp it’s causing miniaturized hairs to fall out rather than the balding process accelerating. What do you think, could my theory have any credibility?
PS. I have been on proscar split in 1/4s for over a year.
Many thanks in advance.
I suppose it’s possible that you could have an allergy to something in the liquid that isn’t in the foam, but the active ingredient in both versions of Rogaine is 5% minoxidil. Some people notice increased shedding in the first couple of months, so continue using it and see what happens over time.
You should be managed by a competent, experienced hair doctor who uses the HairCheck device to accurately measure your hair bulk to see if you are losing hair. Once baseline measurements are made with this instrument, you can repeat it in a year to see what, if anything, changed.